MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)

LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)
Model Number LUMENIS PULSE 30H
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 6-nov-2016 and installed at the customers site on (b)(6) 2016.A review of system risk files ((b)(4)) revealed risk #2.3 "unauthorized fiber is used" which have the potential to lead to ineffective treatment which may require re-operation -or- prolonged procedure.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within a full risk assessment.In this case, the patient was awakened from anesthesia, the procedure was cancelled, although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event.A lumenis service engineer finally was able to visit the site twenty-three days (23) after the reported event (due to covid 19 crisis) and examined the device.The engineer found the system to be acting as a closed sis system when it should have been an open sis system.Customer has not used laser since (b)(6) 2019, which is probably why the cpu battery has gone dead with all of the setup data.The engineer will return to swap out the cpu with a predefined cpu at another time, presumably after the covid-19 crisis passes.The cause of the event was an empty backup battery probably happened because the system was not used for a long time.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop ((b)(4)) and per post marketing surveillance procedure ((b)(4)).
 
Event or Problem Description
A user facility reported that during a ureteroscopy procedure in which a lumenis pulse 30h was being utilized, the system stopped and displayed error 66 "use authorized fiber".Unable to complete the procedure, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications, was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
LUMENIS PULSE 30H
Common Device Name
HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key9926524
Report Number3004135191-2020-00031
Device Sequence Number2818027
Product Code GEX
UDI-Device Identifier07290109140698
UDI-Public07290109140698
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 30H
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1